MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546270
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a spybite biopsy forceps was used in the wirsung pancreas during an exploration with discover spyglass procedure performed on (b)(6), 2023.During the procedure, the forceps failed to close on the fourth sample attempt.The catheter was cut, and the forceps were removed from the working channel of the scope.The forceps did not collect a sufficient sample and there were no more biopsy forceps available; therefore, the procedure was aborted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned spybite biopsy forceps was analyzed, and a visual evaluation noted that the jaws were not returned, it was cut from the jacket.Additionally, it was found that the jacket and pull wire were returned unraveled with evidence of a mechanical cut.No other issues were noted.The reported event was not confirmed.Based on all available information, it is most likely procedural factors as lesion characteristics, handling of the device, or the technique used by the physician could have caused the physician to cut the device during the procedure.Therefore, the most probable root cause is adverse event related to procedure.Furthermore, the exact cause of the jaws failing to close on the device is uncertain due to the lack of a proper evaluation as the jaws were not returned.The investigation did not provide a clear conclusion, so "cause not established" is chosen as the likely cause for the reported event of jaws failure to close.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite biopsy forceps was used in the wirsung pancreas during an exploration with discover spyglass procedure performed on (b)(6) 2023.During the procedure, the forceps failed to close on the fourth sample attempt.The catheter was cut, and the forceps were removed from the working channel of the scope.The forceps did not collect a sufficient sample and there were no more biopsy forceps available; therefore, the procedure was aborted.There were no patient complications reported as a result of this event.

Brand Name
SPYBITE
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16967298
Report Number3005099803-2023-02558
Device Sequence Number17537875
Product Code FCL
UDI-Device Identifier08714729764458
UDI-Public08714729764458
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberM00546270
Device Catalogue Number4627
Device Lot Number0030386694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown
Patient Weight80 KG